# SDR CA140827008

- Difficulty date: August 14, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 3,040 hours
- Engine: Lyc O320H2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Lifter
- Part number: 15B28040
- Condition: Damaged
- Location: Nr 3 Cylinder
- Part time: 1,251 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) A/C WAS FLYING FOR 10 MINUTES WHERE THE ENGINE STARTED TO RUN ROUGH. PILOT CHECKED MAGS AND CARB HEAT (NO CHANGE). PILOT DECIDED TO MAKE PRECAUTIONARY LANDING OUTSIDE OF CITY LIMITS ON PRIVATE ROAD INSTEAD OF FLYING OVER CITY. MAINTENANCE WAS SENT TO HAVE A LOOK AT ENGINE. UPON INVESTIGATION NO FAULTS WERE FOUND AND GROUND RUN WAS SATISFACTORY. A/C WAS FLOWN BACK TO YQR WHERE ENGINE STARTED TO RUN ROUGH ON THE WAY BACK. AFTER LANDING ENGINE WAS INSPECTED FOR SUSPICION OF STUCK LIFTER AND FOUND CYLINDER #3 EXHAUST LIFTER HAVING SPALLING CORROSION AND DAMAGED.
